Alert archive / Michigan / Flash Flood Warnings in 2008

Flash Flood Warning 2, NWS Detroit, MI

June 27, 2008Midland County, Michigan

NWS Detroit, MI issued this flash flood warning at Jun 27, 2008, 9:23 PM EDT for Midland County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2008, 9:23 PM EDT (01:23 UTC)
Expired
Jun 28, 2008, 12:46 AM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

County Midland County, MI

The radar

The Grand Rapids radar (KGRR), 121 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1034 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1034 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 280129
FFWDTX
MIC111-280730-
/X.NEW.KDTX.FF.W.0002.080628T0123Z-080628T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
923 PM EDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIDLAND COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 330 AM EDT SATURDAY

* AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF THUNDERSTORMS THAT WILL PRODUCE FLASH FLOODING AREA.

THUNDERSTORMS HAVE PRODUCED UP TO TWO INCHES OF RAINFALL BETWEEN 8 
PM AND 920 PM MOSTLY ACROSS THE SOUTH HALF OF THE COUNTY.  A LINE OF 
THUNDERSTORMS EXTENDS BACK TO SOUTHERN LAKE MICHIGAN AND WILL 
CONTINUE TO MOVE THROUGH MIDLAND COUNTY AT LEAST THROUGH ABOUT 
MIDNIGHT WITH SEVERAL ADDITIONAL INCHES OF RAIN POSSIBLE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4349 8461 4382 8460 4383 8417 4350 8417
TIME...MOT...LOC 0123Z 180DEG 0KT 4359 8442

$$

DRC
3 follow-up statements
000 
WGUS73 KDTX 280253
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1050 PM EDT FRI JUN 27 2008

MIC111-280730-
/X.CON.KDTX.FF.W.0002.000000T0000Z-080628T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDLAND MI-
1050 PM EDT FRI JUN 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
MIDLAND COUNTY...

AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANFORD...OIL
CITY...MIDLAND...EDENVILLE AND COLEMAN

THUNDERSTORMS THIS EVENING HAVE PRODUCED RAINFALL AMOUNTS UP TO 
3 INCHES ACROSS MAINLY THE SOUTH HALF OF MIDLAND COUNTY.  SOME
REPORTS WHERE RECEIVED OF 1.5 INCHES IN 30 MINUTES.  SHOWERS AND 
THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS WILL CONTINUE FOR THE NEXT 
SEVERAL HOURS.  ADDITIONAL RAINFALL OF AROUND AN INCH IS STILL 
POSSIBLE.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4349 8461 4382 8460 4383 8417 4350 8417
TIME...MOT...LOC 0250Z 180DEG 0KT 4359 8442

$$

DRC
000 
WGUS73 KDTX 280308 CCA
FFSDTX

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1050 PM EDT FRI JUN 27 2008

MIC111-280730-
/X.CON.KDTX.FF.W.0002.000000T0000Z-080628T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDLAND MI-
1050 PM EDT FRI JUN 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
MIDLAND COUNTY...

AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANFORD...OIL
CITY...MIDLAND...EDENVILLE AND COLEMAN

THUNDERSTORMS THIS EVENING HAVE PRODUCED RAINFALL AMOUNTS UP TO 
3 INCHES ACROSS MAINLY THE SOUTH HALF OF MIDLAND COUNTY.  SOME
REPORTS WHERE RECEIVED OF 1.5 INCHES IN 30 MINUTES.  SHOWERS AND 
THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS WILL CONTINUE FOR THE NEXT 
SEVERAL HOURS.  ADDITIONAL RAINFALL OF AROUND AN INCH IS STILL 
POSSIBLE.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4349 8461 4382 8460 4383 8417 4350 8417
TIME...MOT...LOC 0250Z 180DEG 0KT 4359 8442

$$

DRC
000 
WGUS73 KDTX 280446
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1245 AM EDT SAT JUN 28 2008

MIC111-280451-
/X.CAN.KDTX.FF.W.0002.000000T0000Z-080628T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDLAND MI-
1245 AM EDT SAT JUN 28 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MIDLAND COUNTY...

ALTHOUGH ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT...AMOUNTS WILL 
GENERALLY REMAIN BELOW ONE QUARTER OF AN INCH AS THE HEAVIER RAINS 
PASS OFF TO THE EAST OF THE AREA. THUS...THE FLASH FLOOD WARNING 
HAS BEEN CANCELLED. 

MINOR FLOODING...OR PONDING OF WATER ON ROADWAYS...CAN STILL BE 
EXPECTED IN LOCALIZED AREAS DUE TO HEAVY RAINFALL OF AROUND 2 INCHES 
EARLIER...AND ANY ADDITIONAL SHOWERS.

REMEMBER...NEVER DRIVE ACROSS A FLOODED ROAD.


LAT...LON 4349 8461 4382 8460 4383 8417 4350 8417
TIME...MOT...LOC 0441Z 180DEG 0KT 4359 8442

$$

DEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:55 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 27, 7:55 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
755 PM EDT FRI JUN 27 2008

.AVIATION...

VERY DIFFICULT TO PIN DOWN TIMING OF CONVECTION GIVEN THE AIRMASS
AND LIFT AHEAD OF THE UPPER LEVEL LOW PRESSURE SYSTEM. FAVORABLE
FORCING FOR WIDESPREAD COVERAGE OF CONVECTION IS CURRENTLY LIFTING
INTO SOUTHEASTERN MICHIGAN. SO WHILE A TEMPO GROUP WILL BEGIN THE
PERIOD FOR MVFR TSRA...BORDERLINE IFR/LIFR VISIBILITIES WILL BE
POSSIBLE LATER THIS EVENING. EXPECT A TRENDING BACK TO A SOUTHERLY
DIRECTION FOR THE SURFACE WIND WITH TIME AS THE WINDSPEEDS STEADILY
INCREASE. THE INCREASED FLOW WILL LIMIT ANY FOG DEVELOPMENT. QUIETER
CONDITIONS SHOULD GREET EVERYONE NEAR DAYBREAK BEFORE
THUNDERSTORM CHANCES INCREASE AGAIN DURING THE AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 409 PM EDT FRI JUN 27 2008

SHORT TERM...THIS AFTERNOON AND TONIGHT

THE EROSION OF CONVECTIVE INHIBITION/CAPPING IN COMBINATION WITH A
MIDLEVEL CONVERGENCE FEATURE ALLOWED FOR SPONTANEOUS INITIATION THIS
AFTERNOON. WHILE THE MAJORITY OF THE ORGANIZATION HAS BEEN PULSE IN
NATURE...THE STRONGER CORES HAVE SHOWN ROTATIONAL CHARACTERISTICS.
LATEST VAD WIND DEPICTIONS GIVE A WEAK WIND PROFILE IN TERMS OF
MAGNITUDES BUT VERY NICE DIRECTIONAL VEERING WITH HEIGHT. SHEAR IS
CHARACTERIZED BY A 1KM SHEAR VECTOR OF LESS THAN 15 KNOTS AND
0-1/0-3KM SRH VALUES OF LESS THAN 100 M2/S2. GIVEN LCL HEIGHTS AT
SOME 5000 FEET AND THE WEAK OVERALL WIND MAGNITUDES THE THREAT OF
TORNADOES STILL APPEARS LIMITED. THE MAIN SEVERE THREAT WILL REMAIN
DAMAGING WIND GUSTS WITH ANY CELL COLLAPSES AND LARGE HAIL. GIVEN
THE SLOWER MOVEMENT OF THE CONVECTION AND AIRMASS MOISTURE
CONTENT...TORRENTIAL RAINFALL WILL BE AN ISSUE.

A POTENT MCV AND ASSOCIATED VORTICITY ENERGY NOW TRACKING INTO
ILLINOIS WILL WORK OUT OF THE TROUGH BASE AND TAKE AIM FOR LOWER
MICHIGAN. CONVECTION AHEAD OF THIS FEATURE...CRUISING THROUGH
PEORIA/PEKIN ILLINOIS HAS REALLY FLARED UP.  EXPECTATIONS HAVE THIS
ORGANIZING INTO A COMPLEX AND TRACKING THROUGH LOWER MICHIGAN AFTER
8 PM. CELLS MAY IN FACT BACKBUILD ALLOWING FOR A CONTINUED CHANCE OF
THUNDERSTORMS THROUGHOUT THE NIGHT.  THEREFORE...HAVE UPPED THE POPS
INTO CATEGORICAL. CAPES REMAIN GENEROUS OVERNIGHT WITH THE ADVECTION
OF MOISTURE...SO A SEVERE THREAT OVERNIGHT CANNOT BE DISCOUNTED AT
THIS TIME. THE PROSPECTS OF RAIN LESSER TOWARDS MORNING AS AN
EXPANSIVE DRY SLOT PUSHES IN FROM THE WEST.

LONG TERM...

OVERNIGHT CONVECTION LOOKS TO BE COMING TO AN END IN THE WAKE OF
THE INITIAL SHORTWAVE TROUGH TOMORROW MORNING...AS THE COLUMN
BEGINS TO DRY OUT. THE MAIN SHOW THEN LOOKS TO ARRIVE IN THE
AFTERNOON OR MORE LIKELY LATE IN THE DAY...AS STRONG PV
ANOMALY/COLD POOL QUICKLY ADVANCES SOUTHEAST FROM SOUTHERN
SASKATCHEWAN. STRONG LARGE SCALE ASCENT/DYNAMICS WILL SPREAD INTO
SOUTHEAST MICHIGAN DURING THE LATE AFTERNOON HOURS AS 75+ KNOT JET
AT 500 MB NOSES INTO THE AREA. ASSUMING THERE IS ENOUGH
BREAKS/LULL BETWEEN CONVECTIVE EPISODES (GFS MUCH FASTER THAN
NAM/UKMET)...IT CERTAINLY LOOKS LIKE WE WILL HAVE DECENT
INSTABILITY WITH SURFACE BASED CAPES BETWEEN 1000 TO 2000
J/KG...WITH THE GIRTHY CAPE CENTERED IN THE MID LEVELS...WHICH
SHOULD BE CONDUCIVE FOR BOTH WIND AND HAIL WITH THE CRASHING
FREEZING LEVELS...STEEP MID LEVEL LAPSE RATES AND INCREASING WIND
FIELDS.

500/700 MB LOWS TO TRACK NEAR/THROUGH THE STRAIGHTS SATURDAY
NIGHT...WITH POSITIVELY TILTED LONGWAVE TROUGH OVER THE WESTERN
GREAT LAKES...SWINGING TO AT LEAST NEUTRALLY TILTED OVER THE CENTRAL
GREAT LAKES ON SUNDAY...SETTING THE STAGE FOR SCATTERED SHOWERS AND
POSSIBLE LOW TOPPED ISOLATED THUNDERSTORMS WITH THE LOW LEVEL
CYCLONIC FLOW/SURFACE TROUGHING AND MODEST CAPE.

YET ANOTHER CHANCE OF THUNDERSTORMS ON MONDAY BEFORE TROUGH AXIS
PULLS EAST AND HEIGHTS REALLY BEGIN TO RISE SIGNIFICANTLY ON TUESDAY.
SHOULD BE A COOL NIGHT MONDAY NIGHT...DOWN INTO THE LOW TO MID
50S...SETTING UP A LARGE DIURNAL SWING WITH A GOOD DEAL OF
INSOLATION ON TUESDAY...WITH EXPECTED MAXES INCHING CLOSER TO NORMAL
INTO THE UPPER 70S.

STILL TRYING TO PIN DOWN TIMING OF THE NEXT UPPER LEVEL
TROUGH/SURFACE COLD FRONT...WHICH THE 00Z EUROPEAN HAS TRENDED
FASTER...COMING THROUGH EARLY THURSDAY...WHICH MAY NOT BE BAD
NEWS...AS THE 4TH OF JULY WOULD THE MOST LIKELY END UP DRY WITH
LARGE SURFACE HIGH BUILDING INTO THE AREA. THIS IS ALSO SUPPORTED BY
THE 12Z GFS.

MARINE...

A RATHER STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE NORTHERN
GREAT LAKES ON SATURDAY...SLOWLY WOBBLING OFF INTO ONTARIO DURING
THE SECOND HALF OF THE WEEKEND. STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE ON SATURDAY AHEAD OF THE ASSOCIATED COLD FRONT. IN
ADDITION...SOUTHWEST WIND GUSTS WILL INCREASE TO 20 KNOTS OR
SLIGHTLY BETTER ALONG NEARSHORE WATERS DURING SATURDAY AFTERNOON.
WINDS WILL GENERALLY REMAIN BELOW 20 KNOTS DURING SUNDAY...BUT LOOK
TO INCREASE TO 20 KNOTS OR BETTER SUNDAY NIGHT INTO MONDAY AS WINDS
SHIFT TO THE NORTHWEST AND THE COLDER AIRMASS TAKES HOLD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....CB
SHORT TERM...CB
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 27, 5:06 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EDT FRI JUN 27 2008

MIZ060-061-068>070-075-076-082-083-282115-
SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
506 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEASTERN
MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...WITH WIND
GUSTS TO 60 MPH AND LARGE HAIL BEING THE MAIN THREATS. TORRENTIAL
RAINFALL WILL BE A HAZARD WITH LOW LYING FLOODING A POSSIBILITY IN
ANY AREAS THAT EXPERIENCE CONTINUED DEVELOPMENT. A DEEPENING LOW
PRESSURE SYSTEM WILL TRACK INTO THE NORTHERN GREAT LAKES FOCUSING
THUNDERSTORMS ALONG AN ELEVATED WARM FRONTAL STRUCTURE SLOWLY
ADVANCING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY AS A STRONG COLD FRONT SWEEPS
ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL THEN CONTINUE THROUGH
MONDAY AS A PERSISTENT UPPER-LOW PRESSURE SYSTEM PROLONGS THE
UNSETTLED CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-282115-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
506 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEASTERN
MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...WITH WIND
GUSTS TO 60 MPH AND LARGE HAIL BEING THE MAIN THREATS. TORRENTIAL
RAINFALL WILL BE A HAZARD WITH LOW LYING FLOODING A POSSIBILITY IN
ANY AREAS THAT EXPERIENCE CONTINUED DEVELOPMENT. A DEEPENING LOW
PRESSURE SYSTEM WILL TRACK INTO THE NORTHERN GREAT LAKES FOCUSING
THUNDERSTORMS ALONG AN ELEVATED WARM FRONTAL STRUCTURE SLOWLY
ADVANCING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY AS A STRONG COLD FRONT SWEEPS
ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL THEN CONTINUE THROUGH
MONDAY AS A PERSISTENT UPPER-LOW PRESSURE SYSTEM PROLONGS THE
UNSETTLED CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MIZ047>049-053>055-062-063-282115-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-LAPEER-ST. CLAIR-
506 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEASTERN
MICHIGAN. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER...WITH WIND
GUSTS TO 60 MPH AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED
TORNADO WILL BE POSSIBLE EARLY THIS EVENING ALONG AND NORTH OF A
WARM FRONT STRETCHED FROM NORTHERN BAY COUNTY TO THE PORT HURON
VICINITY. TORRENTIAL RAINFALL WILL BE A HAZARD WITH LOW LYING
FLOODING A POSSIBILITY IN ANY AREAS THAT EXPERIENCE CONTINUED
DEVELOPMENT. A DEEPENING LOW PRESSURE SYSTEM TRACKING INTO THE
UPPER MISSISSIPPI WILL ALLOW FOR THE CONTINUED DEVELOPMENT OF
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY AS A STRONG COLD FRONT SWEEPS
ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL THEN CONTINUE THROUGH
MONDAY AS A PERSISTENT UPPER-LOW PRESSURE SYSTEM PROLONGS THE
UNSETTLED CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 27, 6:08 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
608 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 N RUBY                43.07N 82.61W
06/27/2008                   ST. CLAIR          MI   TRAINED SPOTTER

            A TEN INCH DIAMETER TREE WAS REPORTED BLOWN DOWN.

&&

SF
Local storm report, Jun 27, 6:09 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
609 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 N RUBY                43.07N 82.61W
06/27/2008  E0.88 INCH       ST. CLAIR          MI   TRAINED SPOTTER

&&

SF
Local storm report, Jun 27, 6:22 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
622 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             5 W YALE                43.13N 82.90W
06/27/2008  E0.75 INCH       ST. CLAIR          MI   PUBLIC

&&

SF
Local storm report, Jun 27, 6:58 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             2 SE NORTH BRANCH       43.21N 83.16W
06/27/2008  E0.75 INCH       LAPEER             MI   PUBLIC

&&

SF
Local storm report, Jun 27, 7:49 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
749 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             5 NW SAGINAW            43.47N 84.02W
06/27/2008  E0.88 INCH       SAGINAW            MI   TRAINED SPOTTER

0333 PM     HAIL             1 W ZILWAUKEE           43.48N 83.94W
06/27/2008  E1.00 INCH       SAGINAW            MI   TRAINED SPOTTER

0335 PM     TSTM WND DMG     ZILWAUKEE               43.48N 83.92W
06/27/2008                   SAGINAW            MI   TRAINED SPOTTER

            TREES REPORTED DOWN ALONG TITTABAWASSEE ROAD.

0428 PM     HAIL             5 W YALE                43.13N 82.90W
06/27/2008  E0.75 INCH       ST. CLAIR          MI   PUBLIC

0545 PM     HAIL             RUBY                    43.04N 82.61W
06/27/2008  E0.75 INCH       ST. CLAIR          MI   CO-OP OBSERVER

0555 PM     HAIL             2 N RUBY                43.07N 82.61W
06/27/2008  E0.88 INCH       ST. CLAIR          MI   TRAINED SPOTTER

0555 PM     TSTM WND DMG     2 N RUBY                43.07N 82.61W
06/27/2008                   ST. CLAIR          MI   TRAINED SPOTTER

            A TEN INCH DIAMETER TREE WAS REPORTED BLOWN DOWN.

0559 PM     HAIL             2 SE NORTH BRANCH       43.21N 83.16W
06/27/2008  E0.75 INCH       LAPEER             MI   PUBLIC

&&

SF
Special weather statement, Jun 27, 9:03 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
903 PM EDT FRI JUN 27 2008

MIZ047-048-280230-
BAY-MIDLAND-
903 PM EDT FRI JUN 27 2008

...SPECIAL WEATHER STATEMENT...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF SANFORD...MOVING
NORTHEAST AT 30 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY DOWNPOURS ACCUMULATING OVER AN INCH
IN AN HOUR...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SANFORD BY 910 PM EDT...
  MIDLAND BY 915 PM EDT...
  LINWOOD BY 945 PM EDT...
  PINCONNING BY 955 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF ROADWAYS...SMALL
STREAMS AND CREEKS AND LOW LANDS. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

DEG / DRC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:33 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw57 min
Jun 27, 9:36 PM EDTSpecial Marine WarningDTX114 min

Nearby

Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.